MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. ALTATRACK GUIDEWIRE; WIRE, GUIDE, CATHETER

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. ALTATRACK GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number ATG35120A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a peripheral therapeutic t-branch endovascular aortic repairment procedure, an altatrack guidewire was used with a non-philips angiographic catheter.This did not work sufficiently as the aimed vessel depth could not be attained, and a proper and safe positioning of the catheter could not be established because the celiac artery trunk was very tortuous and highly calcified.The altatrack guidewire visualization was intermittently interrupted due to bend radius errors causing the guidewire tip to hit anatomical structures and lose signal.This required frequent intervals to check the guidewire placement under fluoroscopy.The altatrack guidewire was exchanged to a conventional hydrophilic angled guidewire (terumo) to establish a stable position.This maneuver was cumbersome, but successful.The remainder of the procedure was completed without any further support from fors technology due to the highly calcified anatomies of the target vessels.After the procedure was completed, the patient was transferred to the intensive care unit (icu), but the patient's condition worsened shortly after.An x-ray was performed and two hematomas were found; iliac artery (not related to altatrack) and left gastric artery, side branch of the celiac artery trunk.A perforation was identified in the left gastric artery and was treated successfully with coil embolization in a second emergency procedure on the same day.Additionally, the patient required about 13 units of red cell concentrates and extensive icu stay.Per the physician, both used guidewires (altatrack & terumo) slipped deeply into the left gastric artery and may have caused the vessel rupture, which remained undiscovered during the t-branch endovascular aortic repairment procedure.The altatrack guidewire did not show any visible signs of a damage after it was pulled for the exchange to the terumo guidewire.This adverse event is being submitted because the altatrack guidewire likely caused the perforation, and required additional intervention.There was no alleged malfunction with the altatrack guidewire.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks e1 & g2: country is germany.Blocks h3: the altatrack guidewire was discarded and not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Block h6: no device or use related root cause has been identified.Perforations during this kind of procedure are a known side effect and are covered by the device risk management.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ALTATRACK GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
priscilla chai
veenpluis 6
best 5684 -PC
NL   5684 PC
31643215596
MDR Report Key18041697
Report Number3003768277-2023-10507
Device Sequence Number15517646
Product Code DQX
UDI-Device Identifier00884838070974
UDI-Public(01)00884838070974(17)240718(10)8212847
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2023
Report Date (Section F) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberATG35120A
Device Catalogue NumberATG35120A
Device Lot Number8212847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/16/2023
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer10/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL: 22F ZENITH T-BRANCH INTRO SHEATH; TERUMO: COBRA 5F ANGIOGRAPHIC CATHETER; TERUMO: GLIDEWIRE .035 GUIDEWIRE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age78 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA10/31/2023